Q&A: Restless legs syndrome in my back?

Consumer Reports News: May 05, 2010 09:44 AM

Can a person have restless legs syndrome somewhere other than the legs? My doctor said it was the cause of some sensitivity and agitation I had in my upper body (especially the back) and prescribed Mirapex. But I often forget to take it, and my symptoms haven't returned. —R.W., Charleston, IL

It's highly unlikely that you have restless legs syndrome. RLS is a chronic condition that almost always begins in the lower limbs. It's characterized by an uncomfortable sensation in the legs, typically while sitting or lying down, and is relieved by movement. Because your symptoms don't sound like RLS and didn't return when you forgot to take the drug, talk to your doctor about stopping the Mirapex (pramipexole). It can cause nausea, drowsiness, and dizziness, and some evidence suggests that Mirapex and related drugs can trigger compulsive gambling and hypersexuality. If your back symptoms return, ask your doctor about other possible causes, including muscle spasms, a spinal problem, or a skin condition.

Take a look at what you should know before taking Mirapex , and watch our AdWatch video on Requip for restless legs syndrome .

E-mail Newsletters

FREE e-mail Newsletters! Choose from cars, safety, health, and more!
Already signed-up?
Manage your newsletters here too.

Health News


and safety with
subscribers and fans

Follow us on:


Cars Build & Buy Car Buying Service
Save thousands off MSRP with upfront dealer pricing information and a transparent car buying experience.

See your savings


Mobile Get Ratings on the go and compare
while you shop

Learn more